MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL2 STD SIZE 15; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL2 STD SIZE 15; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Catalog Number 3L92515
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the surgeon reported that unilateral implant fracture occurred two years postoperatively.Revision occurred on (b)(6) 2025.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 and d10 corrected: h6 (health effect - clinical code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that "on 07.11.2025.While the patient was in podgorica, montenegro and was walking down the street in the usual walk, without any external cause, trauma or unusual physical strain, there was a sudden and complete fracture of the right hip endoprosthesis, which the patient fell to pavement, which required urgent medical intervention and hospitalization.The patient was then transported to (b)(6), serbia where he was reoperated on (b)(6) 2025.By the same doctor who performed the initial operation, the broken endoprosthesis was removed and replaced by a new one.The patient is currently in the postoperative recovery phase.Please note that, in order to fully clarify the circumstances of this event, complete medical documentation and post-operative radiological recordings were analyzed after the first operation, with no elements were identified indicating a fault in surgical procedure or improper implantation of endoprosthesis.".
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, prt 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: h1 (initial reporter country code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the surgeon reported that unilateral implant fracture occurred two years postoperatively.The product was not returned to depuy synthes, however photos were provided for review.See attachment "_external_ prelom komponenti proteze 10_11_25_".Thex-ray investigation revealed that the corail2 std size 15 neck is fractured, confirming the reporting event.No other anomaly was identified on the evidence provided.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the corail2 std size 15 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 3l92515/ 5565957 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.Corrected: d3, g1.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the surgeon reported that unilateral implant fracture occurred two years postoperatively.The product was returned to depuy synthes for evaluation.Visual inspection reveled that the corail2 std size 15 was fractured at the neck section, the fractured surfaces exhibits evidence of low stress high cycle fatigue.Additionally, there appears to be cautery damage to the steam and therefore may have played a role in the fracture.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device 3l92515/5565957 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.The overall complaint was confirmed as the observed condition of the corail2 std size 15 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 3l92515/5565957 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the surgeon reported that unilateral implant fracture occurred two years postoperatively.The product was not returned to depuy synthes; however, photos were provided for review.Thex-ray investigation revealed that the corail2 std size 15 neck is fractured, confirming the reporting event.No other anomaly was identified on the evidence provided.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the corail2 std size 15 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 3l92515/5565957 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the surgeon reported that unilateral implant fracture occurred two years postoperatively.The product was returned to depuy synthes for evaluation.The complaint unit was forwarded was forwarded to the depuy synthes material science lab in warsaw for further evaluation.Visual inspection reveled that a corail 135° standard hip stem (size 15) was received with a fractured femoral neck.All fractured pieces were received.The proximal and distal fracture surfaces were evaluated optically, with digital microscopy, and with scanning electron microscopy (sem).The fracture surfaces exhibited regions of some burnishing with greater damage observed anterolaterally.However, beach marks and striations were observed consistent with fatigue fracture.Striations and river marks observed in various areas were consistent with an anterolateral fatigue initiation.Due to the damage and burnishing, an exact initiation site could not be identified.The vast majority of the fracture surface (>90%) exhibited fracture features consistent with fatigue crack propagation, with the posterior and medial regions showing shear and ductile dimples consistent with a final ductile overload fracture.This is consistent with low stress high cycle fatigue as higher stresses would result in a larger overload region.Damage with blue, purple, and brown discoloration, localized melting, and/or surface oxidation was observed on many surfaces of the stem, including on the fracture surfaces, consistent with cautery damage.The damage on the fracture surfaces indicate at least some of the cautery damage occurred during revision explanation.Damage of the anterolateral polished surface of the stem¿s neck was observed, most notably coincident to the initiation region both proximal and distal to the fracture surface.Although it is not possible to determine whether this damage occurred during the primary or revision surgery, with the immediate adjacency to the fracture initiation region, it appears likely the damage occurred during primary surgery and therefore acted as a local stress riser, likely contributing to fracture initiation.In summary, cyclic loading exceeded the material fatigue limit, producing fatigue crack initiation and propagation that culminated in final ductile overload fracture.Features consistent with cautery damage were noted on the anterolateral surface of the stem¿s neck.Although it is not possible to determine whether this damage occurred during the primary or revision surgery, with the immediate adjacency to the fracture initiation region, it appears likely the damage occurred during primary surgery and therefore acted as a local stress riser, likely contributing to fracture initiation.The fracture morphology is consistent with low-stress, high-cycle fatigue with anterolateral initiation.No material or manufacturing defects were identified (other than the damage consistent with cautery damage) that could have contributed to initiation and/or propagation to failure.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device 3l92515/ 5565957 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.The overall complaint was confirmed as the observed condition of the corail2 std size 15 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device 3l92515/ 5565957 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.

Brand Name
CORAIL2 STD SIZE 15
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex IN 69801
FR   69801
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23682571
Report Number1818910-2025-20866
Device Sequence Number9846996
Product Code LZO
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3L92515
Device Lot Number5565957
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/08/2025
Supplement Date Received by Manufacturer12/19/2025
12/26/2025
01/28/2026
02/04/2026
02/26/2026
02/26/2026
06/17/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/24/2025
12/26/2025
01/30/2026
02/06/2026
03/02/2026
03/02/2026
06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 32 +9 BL; ARTICUL/EZE BALL 32 +9 BL.; PINN MAR LIP LNR 32IDX60OD; PINN MAR LIP LNR 32IDX60OD.; PINNACLE MULTIHOLE II CUP 60MM; PINNACLE MULTIHOLE II CUP 60MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown